MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPEED COMPRESSION IMPLANT KIT 18X18X18MM; STAPLE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH SPEED COMPRESSION IMPLANT KIT 18X18X18MM; STAPLE, FIXATION, BONE
Model Number SE-1818
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, one staple has come off the inserter tool and rendering it useless.It was unknown how it happened and when it was discovered.There was no surgery and patient involvement reported.This complaint involves one (1) device.This report is for (1) speed compression implant kit 18x18x18mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: se-1818, bme lot: bmese155170, manufacturing date or release to warehouse date: august 18, 2015, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: july 01, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: visual inspection of the returned device identified that the outer cardboard package was opened.However, the inner package is undamaged and intact.The reported condition of " one staple has come off the inserter tool" could not be identified and therefore not confirmed.In addition, it was noticed, that according the label, the device has expired on july 2020.All features related to the reported complaint condition were reviewed and no other issues were identified.Functional test: functional testing was not performed as the complaint condition was not confirmed via visual inspection.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Investigation conclusion: our investigation has shown that the complaint condition for the device could not be confirmed.This lot was manufactured in august 2015, and we are not aware of any other complaint for this part- and lot number combination.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.As the complaint could not be replicated during the performed customer quality (cq) evaluation, the remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 18X18X18MM
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10221135
Report Number8030965-2020-04609
Device Sequence Number16674392
Product Code JDR
UDI-Device Identifier00810633020197
UDI-Public(01)00810633020197
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model NumberSE-1818
Device Catalogue NumberSE-1818
Device Lot NumberBMESE155170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/24/2020
Patient Sequence Number1